Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#337720] of Richard T. Durrett

Papers Published

  1. Ma, R; Durrett, R, A simple evolutionary game arising from the study of the role of igf-II in pancreatic cancer, The Annals of Applied Probability, vol. 28 no. 5 (October, 2018), pp. 2896-2921, Institute of Mathematical Statistics [doi]
    (last updated on 2019/02/20)

    Abstract:
    © Institute of Mathematical Statistics, 2018. We study an evolutionary game in which a producer at x gives birth at rate 1 to an offspring sent to a randomly chosen point in x + Nc, while a cheater at x gives birth at rate λ > 1 times the fraction of producers in x + Nd and sends its offspring to a randomly chosen point in x + Nc. We first study this game on the d-dimensional torus (Z mod L)d with Nd = (Z mod L)d and Nc = the 2d nearest neighbors. If we let L → ∞ then t → ∞ the fraction of producers converges to 1/λ. In d ≥ 3 the limiting finite dimensional distributions converge as t → ∞ to the voter model equilibrium with density 1/λ. We next reformulate the system as an evolutionary game with “birth-death” updating and take Nc = Nd = N. Using results for voter model perturbations we show that in d = 3 with N = the six nearest neighbors, the density of producers converges to (2/λ) − 0.5 for 4/3 < λ < 4. Producers take over the system when λ < 4/3 and die out when λ > 4. In d = 2 with N = [−clog N, clog N]2 there are similar phase transitions, with coexistence occurring when (1 + 2θ)/(1 + θ) < λ < (1 + 2θ)/θ where θ = (e3/(πc2) − 1)/2.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320